Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How to fight fat abnormalities
Jun 16, 2004

Hi Doc, I'm in South Africa. I started taking 3TC, Zerit, Efavirenz two weeks ago. I have not up to date suffered any side effects. Common sense says there is a low probability of having any, however, you are the expert; pls furnish me on the chances of side effects at this stage. 2nd question: my doctor told me that I will definitely start gaining weight in a month or so; if one follows a balanced low fat plan (Weighless)and exercises like I do, will that help or the body will just misbehave regardless of the effort? How do meds affects ones' appetite? Really concerned!

Response from Dr. Conway

Congratulations on "taking the plunge" and getting on therapy. You are right that most people do not experience side effects at all. The main ones to be worried about would be related to your stomach (nausea, vomiting, etc...) and some neuropsychological issues (atypical dreams as a common example) relating to the efavirenz. However, most of the problems occur early on, and you seem to have been spared....

You will initially gain weight due to an imporvement in your immune system and your general state of health. To avoid (as much as possible) abnormal changes in your body shape, a good exercise progam and diet are the key.

A final thought...you may wish to get a substitute for the Zerit if this is available to you, as this drug has been associated with lipodystrophy in clinical studies.

Good Luck...



Previous
KS Spots
Next
I need your expert opinion.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement